Colorado, 2005

Hail in Colorado, July 10, 2005

July 10, 2005 · NWS BOU · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 10, 1:40 PM MST, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 10, 1:40 PM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
240 PM MDT SUN JUL 10 2005

.SHORT TERM...UPPER RIDGE REBUILDING OVER THE STATE TODAY HAS
SUPPRESSED TS DEVELOPMENT SOMEWHAT THIS AFTN.  MOST OF THE DEEP
CONVECTION HAS INITIATED OFF THE CHEYENNE RIDGE EARLY THIS AFTN.
INPUT DATA FM THE ACARS SOUDING INDICATE CAPES ANYWHERE FM 900 J/KG
ALG THE URBAN CORRIDOR TO 1700 J/KG IN THE NORTHEAST PLAINS. AN
UPPER LEVEL TROF MOVING THROUGH WESTERN WYOMING WILL CONTINUE TO
TRACK EAST LATE THIS AFTN AND TNGT.  THERE WILL ALSO BE SOME FVBL QG
OMEGA WITH THIS SYSTEM AOA 700 MB.  THIS COUPLED WITH SOME LINGERING
BOUNDARIES IN THE NORTHEAST PLAINS WILL TRIGGER ADDITIONAL
DEVELOPMENT THE REST OF THIS AFTN AND EVENING.  COOL FRONT
ASSOCIATED WITH THIS TROF IS PROGGED TO MOVE INTO THE NORTHEAST
PLAINS AFTER 12Z MONDAY MORNING.  SOUNDING SHOW UPSLOPE CONDITIONS
DEVELOPING AOB 600 MB BY THE AFTN.  AMS OVER THE PLAINS WILL BE
CAPPED INITIALLY SO THUNDERSTORMS WILL LIKELY INITIATE ALONG THE
FOOTHILLS.  THE LOW LEVEL THETA-E RIDGE WILL MOVE INTO THE FRONT
RANGE BY THE AFTN WITH CAPES IN THE AFTN RANGING FM 1600-1900 J/KG
OVR MUCH OF THE NORTHEAST PLAINS BY LATE AFTN.  THERE WILL BE BETTER
DIRECTIONAL SHEAR AS WELL.  PRECIPATABLE WATER VALUES INCREASE AS
WELL SO THE STORMS SHOULD PRODUCE SOME WETTING RAINFALL.  BEST
CHANCE OF PCPN WILL BE ALONG THE FRONT RANGE FOOTHILLS BY LATE
MONDAY AFTN.

.LONG TERM...MON NGT-WED...MDLS MAINTAIN UPR RDG OVR CNTRL RCKYS
THRU PRD.  CDFNT ON MON WILL PRODUCE LO LVL UPSLP FLO OVR PLAINS AND
INCREASE LO LVL MSTR AND INSTBLTY OVER AND NR ERN FTHLLS AND HIR
TRRN ON MON EVE.  FCST CAPES RANGE FM 500-1000J/KG.  SO WILL
INCREASE CHC OF TSTMS TO SCT.  ON TUE AND TUE AFTN CAPES ARE LWR OVR
URBAN CORRIDOR AND AIR MASS APPEARS TO BE CAPPED OVR PLAINS. WILL
KEEP ISOLD AFTN AND EVE SHWRS AND TSTMS.  ON WED...THE AIR MASS
STABILIZES AND AND IS CAPPED OVER ALL OF THE AREA INCLUDING THE
MTNS...SO WILL DROP ALL MENTION OF PCPN.  TEMPS WILL BE ARND
SEASONAL NORMS AND THUS COOLER THRU PRD BEHIND CDFNT.

IN EXTENDED PRD...THU-SUN...MDLS MAINTAIN ENTRENCHED UPR RDG OVR
WRN U.S. THRU PRD.  MDL DEEP LYR MEAN CIRC SHWS NO MOIST MONSOONAL
FLO DVLPG OVR CNTRL RCKYS.  AMS WILL REMAIN RELATIVELY DRY AND
SUBSIDENT WITH NO ORGANIZED CONVECTION EXPECTED.  GUIDANCE MOS POPS
ARE BLO CLIMO.. BUT WILL LEAVE A SLIGHT CHC OF AFTN AND EVE TSTMS
EACH DAY.  WITH PERSISTENT WARM AIR ALF...TEMPS WILL REMAIN ABV
SEASONAL NORMS.
&&

.BOU...NONE.

&&

COOPER/GARD...WFO BOULDER
Hazardous weather outlook, Jul 10, 9:46 AM MST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1046 AM MDT SUN JUL 10 2005

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1046 AM MDT SUN JUL 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WITH SOMEWHAT DRIER AIR TODAY...THERE WILL BE FEWER THUNDERSTORMS
OVER THE MOUNTAINS...AND ABOUT THE SAME THUNDERSTORM ACTIVITY ON THE
PLAINS.  THE MAIN THREATS THIS AFTERNOON INTO EARLY EVENING WILL BE
DOWNBURSTS OF 40 TO 50 MPH...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/GARD...WFO BOULDER

In the hours before

Local storm report, Jul 10, 4:45 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT SUN JUL 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             PEETZ                   40.96N 103.11W
07/10/2005  1.25 INCH        LOGAN              CO   TRAINED SPOTTER

&&

RAY

The radar

The Cheyenne radar (KCYS), 145 km away, was scanning. The volume nearest the first event began at 23:46 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Logan

When
July 10, 4:45 PM MST
Where
Logan County, Peetz
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.967, -103.100

Hail, Logan

When
July 10, 8:36 PM MST
Where
Logan County, 8 mi SE of Fleming
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.600, -102.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466290, 5466289.